MAUDE Adverse Event Report: US ENDOSCOPY BIOSHIELD; IRRIGATOR

US ENDOSCOPY BIOSHIELD; IRRIGATOR
Model Number 00711133
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that there was bile backflow while using their bioshield irrigator.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
During follow-up with the distributor, it was reported that the device was leaking at the endoscope connection point during the procedure resulting in a small puddle on the floor.Additionally, it was reported that the user facility completed the procedure with a different device.The device subject of the event was returned to us endoscopy for evaluation and found that the one way valve was working properly.The reported backflow could not be duplicated.The reported leaking may have occurred if the lid of the bioshield was left open by user facility personnel during use.The instructions for use provides the following information: "if the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." the device history record was reviewed and no anomalies were noted.There have been no other complaints associated with this lot.The distributor offered in-service training to user facility personnel on the proper use and operation of the bioshield irrigator; however, the user facility declined.No additional issues have been reported.

Brand Name
BIOSHIELD
Common Device Name
IRRIGATOR
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19773469
Report Number1528319-2024-00061
Device Sequence Number8111049
Product Code OCX
UDI-Device Identifier00724995183554
UDI-Public(01)00724995183554
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model Number00711133
Device Catalogue Number00711133
Device Lot Number(21)6165042
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown